Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Difficulty in sleeping and breathing due to swelling in throat. Reason?

I have swelling in my throat for the last few of days, which makes it difficult to breathe & sleep normally. I m not short of breath or light-headed--it s just uncomfortable. My throat isn t sore or red, and my tonsils aren t swollen. I thought it was perhaps a reaction to chocolate, because I had been eating chocolate right before bed, but I didn t eat any last night and am still having this problem. I m otherwise healthy except for seasonal outdoor allergies, which normally affect my sinuses and eyes. I ve recently gained 5 lbs and have been eating more sugar than normal--could either of those be related?
Asked On : Thu, 14 Jun 2012
Answers:  1 Views:  58
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Allergist and Immunologist 's  Response
It seems you are getting angioedema (means swelling in Medical Terminology) attacks and may sometimes appear to be food-related. If the swelling does not happen within 1hr of eating the same food everytime, then it is unrelated to foods.
Angioedema can be caused by allergies, drugs (commonly blood pressure medication such as Ramipril, Enalapril, etc), viral infections, underactive thyroid. So with your seasonal outdoor allergies and gain in weight, checking thyroid function will be important. The link between underactive thyroid gland and swelling attacks is yet to be proven, but thyroid replacement (if you are hypothyroid) with levo-thyroxine and antihistamines help with the swelling attacks.
If you are a known cardiac patient on blood pressure medications, please have them checked to ensure they are not the cause.
Keep antihistamines at all times.

Answered: Fri, 15 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor